MAUDE Adverse Event Report: MAQUET GMBH ALPHAMAXX MOBILE OPERATING TABLE; TABLE, OPERATING-ROOM, AC-POWERED

MAQUET GMBH ALPHAMAXX MOBILE OPERATING TABLE; TABLE, OPERATING-ROOM, AC-POWERED
Model Number 113322B4
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/28/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information will be provided following the conclusion of the investigation.E1b event site name: (b)(6) hospital.
 
Event or Problem Description
On 28th february 2024 getinge became aware of an issue with one of our mobile tables - 113322b4 - alphamaxx (460 mm longit.Shift), eu.As it was stated, a surgeon could not control the table during orthopedic case with x-ray c-arm on anesthetized patient.Error light was shown on lock and unlock button and table could not be adjusted (height, zero position, left tilt functions).The surgery was delayed and surgeon had to wait for 30 minutes to transfer the patient from alphamaxx to other table in another operating room.The procedure was continued and finished in different operating room.There was no injury reported, however, we decided to report the issue based on the potential for serious injury if the situation, namely the inability to position the patient as required and a delay resulting in prolonged anesthesia time, were to reoccur.
 
Additional Manufacturer Narrative
Getinge became aware of an issue with one of our mobile tables - 113322b4 - alphamaxx (460 mm longit.Shift), eu.As it was stated, a surgeon could not control the table during orthopedic case with x-ray c-arm on anesthetized patient.Error light was shown on lock and unlock button and table could not be adjusted (height, zero position, left tilt functions).The surgery was delayed, and surgeon had to wait for 30 minutes to transfer the patient from alphamaxx to other table in another operating room.The procedure was continued and finished in the different operating room.There was no injury reported, however, we decided to report the issue based on the potential for serious injury if the situation, namely the inability to position the patient as required.A getinge technician evaluated the affected table.The inspection of the operating table revealed that the table looked like unlocked, but the wheels were locked.This problem has led to selected functions being disabled.The bed stuck at its lowest point.During the initiation, it was found that the valve block line is affected.The valve blocks (5202641) were replaced, bed wheels unlocked, and the device was restored to full working order and returned to service.The affected valve blocks were returned to the manufacturer.Visual inspection carried out and no fault can be visually recognized on the parts (sn: vs 258b/024- 2023- 062162).The goods were forwarded to the supplier for further examination.A hydraulic test was carried out according to test specifications on test bench 610.013 under production conditions.The control block does not build up pressure in the neutral position, which indicates an internal leak from the 3/2-way seat valve of the travel drive.Upon disassembly, it can be seen that the retaining ring has come loose from the piston.The retaining ring holds the spring that positions the piston in the neutral position.An inspection was carried out: the spring and washer were tested, the recess in the piston for the retaining ring was measured, a device used to install the retaining ring was checked - all in accordance with specifications.The supplier assumed an assembly error.In summary and as a result of the performed root cause evaluation, it was concluded that based on available information the most probable root cause of the reported issue, namely the namely the inability to position the patient as required is related to the manufacturing ¿ supplier ¿ assembly.With the investigation performed it was concluded that upon the event occurrence, the device was being used for the patient¿s treatment, and thus were also directly involved with the reported incident.As the malfunction occurred during the surgery, it was considered that the getinge device failed to meet its specifications.A review of the received customer product complaints revealed that there were no injuries to a user nor to a patient or operator when this particular incident occurred.We currently do not have any information that would warrant further action regarding device manufacturing or devices on the market, however as per our complaint handling processes will continue to monitor the customer experiences with the device for any future information.The correction of b5 describe event or problem, d1 brand name, d4 catalog #, d4 serial # fields deems required.This is based on the additional information that has been received.Previous b5 describe event or problem: on 28th february 2024 getinge became aware of an issue with one of our mobile tables - 113322b4 - alphamaxx (460 mm longit.Shift), eu.As it was stated, a surgeon could not control the table during orthopedic case with x-ray c-arm on anesthetized patient.Error light was shown on lock and unlock button and table could not be adjusted (height, zero position, left tilt functions).The surgery was delayed and surgeon had to wait for 30 minutes to transfer the patient from alphamaxx to other table in another operating room.The procedure was continued and finished in different operating room.There was no injury reported, however, we decided to report the issue based on the potential for serious injury if the situation, namely the inability to position the patient as required and a delay resulting in prolonged anesthesia time, were to reoccur.Corrected b5 describe event or problem: getinge became aware of an issue with one of our mobile tables - 113322b4 - alphamaxx (460 mm longit.Shift), eu.As it was stated, a surgeon could not control the table during orthopedic case with x-ray c-arm on anesthetized patient.Error light was shown on lock and unlock button and table could not be adjusted (height, zero position, left tilt functions).The surgery was delayed, and surgeon had to wait for 30 minutes to transfer the patient from alphamaxx to other table in another operating room.The procedure was continued and finished in the different operating room.There was no injury reported, however, we decided to report the issue based on the potential for serious injury if the situation, namely the inability to position the patient as required, were to reoccur.Previous d1 brand name: alphamaxx (460 mm longit.Shift), eu.Corrected d1 brand name: alphamaxx mobile operating table.Previous d4 catalog #: 113322b4.Corrected d4 catalog #: n/a.Previous d4 serial #: (b)(6).Corrected d4 serial #: (b)(6).
 
Event or Problem Description
Getinge became aware of an issue with one of our mobile tables - 113322b4 - alphamaxx (460 mm longit.Shift), eu.As it was stated, a surgeon could not control the table during orthopedic case with x-ray c-arm on anesthetized patient.Error light was shown on lock and unlock button and table could not be adjusted (height, zero position, left tilt functions).The surgery was delayed, and surgeon had to wait for 30 minutes to transfer the patient from alphamaxx to other table in another operating room.The procedure was continued and finished in the different operating room.There was no injury reported, however, we decided to report the issue based on the potential for serious injury if the situation, namely the inability to position the patient as required, were to reoccur.

Brand Name
ALPHAMAXX MOBILE OPERATING TABLE
Common Device Name
TABLE, OPERATING-ROOM, AC-POWERED
Manufacturer (Section D)
MAQUET GMBH
kehler strasse 31
rastatt
GM 
Manufacturer (Section G)
MAQUET GMBH
kehler strasse 31
rastatt
GM  
Manufacturer Contact
holger ullrich
kehler strasse 31
rastatt 
GM  
MDR Report Key18855409
Report Number8010652-2024-00037
Device Sequence Number8282862
Product Code FQO
UDI-Device Identifier04046768040007
UDI-Public(01)04046768040007(11)231023
Combination Product (Y/N)N
Initial Reporter CountryTH
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 03/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number113322B4
Device Catalogue Number113322B4
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/28/2024
Supplement Date Received by Manufacturer05/27/2025
Initial Report FDA Received Date03/07/2024
Supplement Report FDA Received Date05/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/23/2023
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown